Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 6, 2019, 4:01 PM MDT for Sandoval County, New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2019, 4:01 PM MDT (22:01 UTC)
- Expired
- Aug 6, 2019, 6:00 PM MDT
- In force
- 119 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 66 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2417 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946
WGUS55 KABQ 062201
FFWABQ
NMC043-070000-
/O.NEW.KABQ.FF.W.0022.190806T2201Z-190807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
401 PM MDT Tue Aug 6 2019
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Eastern Sandoval County in north central New Mexico...
* Until 600 PM MDT.
* At 401 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Cochiti Pueblo, Cochiti Lake and Pena Blanca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly or mountainous terrain there are numerous low water
crossings which are potentially dangerous in heavy rain. Do not
attempt to cross flooded roads. Find an alternate route.
If outdoors, stay away from streams and rivers, seek higher ground.
Never cross fast flowing water on foot.
&&
LAT...LON 3572 10642 3565 10634 3561 10631 3556 10637
3552 10640 3562 10650 3570 10647
$$
241 follow-up statement
787
WGUS75 KABQ 062352
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
552 PM MDT Tue Aug 6 2019
NMC043-070000-
/O.EXP.KABQ.FF.W.0022.000000T0000Z-190807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sandoval-
552 PM MDT Tue Aug 6 2019
...THE FLASH FLOOD WARNING FOR EASTERN SANDOVAL COUNTY WILL EXPIRE AT
600 PM MDT...
The heavy rain over Cochiti and Tent Rocks has ended. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3572 10642 3565 10634 3561 10631 3556 10637
3552 10640 3562 10650 3570 10647
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:30 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 6, 2:30 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 230 PM MDT Tue Aug 6 2019 .SYNOPSIS... Showers and thunderstorms with heavy rainfall will continue to impact New Mexico through the weekend as a deep tap of monsoon moisture focuses directly over the state. The threat for flash flooding will be highest near burn scars, steep terrain, urban drainages, and locations that receive daily rounds of heavy rain. High temperatures will be near normal for most folks with the exception of eastern New Mexico where readings will top out between 95 and 100 degrees each afternoon. Storm motion will be slow and erratic today then transition toward the northeast through the end of the week. && .DISCUSSION... The latest radar and satellite suite shows a significant uptick in storm coverage and intensity today across northern and central NM. The 12Z KABQ PWAT of 1.17" with weak steering flow, a near moist adiabatic profile, and abundant instability will support vigorous convection through the evening along and north of I-40. The area over southern NM is currently overcoming overnight rainfall with widespread cloud cover and convective inhibition based on the 19Z LAPS analysis. Not much change was made to the previous update to continue a Flash Flood Watch thru the evening given trends with radar and near-term, hi-res models. Convective coverage on Wednesday is shown with good agreement by model guidance to be less vigorous with scattered coverage focused mainly over northern and western NM. PW values will still be above normal and storm motion will become more southwest to northeast while upper level high pressure centers over southeast NM. Flash flooding is still possible but the overall coverage is expected to be less. A return to more robust convection with torrential rainfall is in store Thursday as the upper high shifts farther east into TX and a warm core upper wave slides north into the southwest CONUS. Model moisture, instability, and subsequent QPF is very impressive with many bullseyes of QPF in excess of 1" over the area. This will likely be the most significant threat for flash flooding this season, especially given the stage is set from recent heavy rainfall over the region. This overall pattern will likely continue through the end of the week as a more traditional monsoon pattern remains in place over NM. Guyer && .FIRE WEATHER... In typical early August fashion, showers and thunderstorms will remain active over northern and central NM each day through the upcoming weekend. Slow-moving storms will pose risks of burn scar flash flooding and erratic outflow winds, as well as new lightning ignitions from strikes that occur just outside of precipitation cores. Outside of thunderstorms, hot and near (western and central NM) to above normal (in eastern plains of NM) temperatures will persist. Each day, afternoon humidity will stay at or above a 25 to 35 percent range, effectively recovering to 70 to 90 percent overnight for most zones within the forecast area. After an active period through this weekend, a subtle drying of dewpoints and hence lower humidity could infiltrate parts of northwestern NM. Elsewhere scattered storms will continue to develop. 52 && .AVIATION... 18Z TAF CYCLE Increased shower and thunderstorm activity is forecast today, over much of northern and central New Mexico as abundant moisture remains intact with more unstable conditions developing. Slow and erratic storm motions are forecast with heavy downpours limiting ceilings and visibility. Gusty downburst winds and small hail will also be possible near any storms. Outside of thunderstorms, prevailing winds will be light with hot temperatures creating high density altitudes that will pose difficult ascents for some aircraft. 52 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 63 93 63 93 / 30 20 20 30 Dulce........................... 55 87 53 88 / 40 40 30 40 Cuba............................ 59 87 59 88 / 60 30 30 50 Gallup.......................... 57 90 58 89 / 40 30 20 40 El Morro........................ 54 84 55 84 / 60 30 30 60 Grants.......................... 57 87 58 86 / 60 40 30 60 Quemado......................... 58 84 58 82 / 50 50 40 70 Datil........................... 56 84 58 83 / 60 50 30 70 Glenwood........................ 65 92 66 90 / 40 40 30 50 Chama........................... 52 77 51 78 / 50 50 40 50 Los Alamos...................... 61 84 62 83 / 50 40 50 60 Pecos........................... 59 83 60 84 / 60 30 30 60 Cerro/Questa.................... 54 80 53 80 / 40 50 40 70 Red River....................... 48 74 48 74 / 50 60 50 80 Angel Fire...................... 46 77 46 77 / 50 50 30 70 Taos............................ 55 85 55 86 / 30 40 30 60 Mora............................ 55 82 55 83 / 50 50 30 70 Espanola........................ 61 89 61 90 / 40 30 40 50 Santa Fe........................ 61 84 62 85 / 60 30 40 60 Santa Fe Airport................ 61 88 62 89 / 60 30 30 50 Albuquerque Foothills........... 67 91 68 90 / 70 20 30 50 Albuquerque Heights............. 68 92 69 91 / 60 20 30 40 Albuquerque Valley.............. 67 95 68 93 / 60 20 30 40 Albuquerque West Mesa........... 67 93 68 92 / 60 20 30 40 Los Lunas....................... 65 94 66 92 / 60 20 30 40 Rio Rancho...................... 67 93 68 93 / 70 20 30 40 Socorro......................... 67 97 69 94 / 40 30 40 40 Sandia Park/Cedar Crest......... 60 87 61 87 / 80 30 30 60 Tijeras......................... 63 90 64 90 / 80 30 30 60 Moriarty/Estancia............... 57 90 58 90 / 70 30 30 50 Clines Corners.................. 60 86 60 86 / 80 30 30 60 Gran Quivira.................... 62 90 62 90 / 60 30 30 60 Carrizozo....................... 67 93 67 92 / 40 20 30 50 Ruidoso......................... 59 86 59 84 / 50 40 30 60 Capulin......................... 59 88 57 85 / 30 40 30 60 Raton........................... 57 91 56 90 / 30 40 30 60 Springer........................ 58 90 58 89 / 30 40 30 60 Las Vegas....................... 57 85 57 85 / 50 30 30 60 Clayton......................... 65 97 65 93 / 20 20 40 30 Roy............................. 63 91 62 89 / 30 30 30 40 Conchas......................... 69 99 69 98 / 30 20 30 30 Santa Rosa...................... 69 98 68 98 / 40 20 30 30 Tucumcari....................... 70 100 70 100 / 20 20 20 20 Clovis.......................... 69 97 69 96 / 20 20 20 10 Portales........................ 70 99 70 98 / 20 10 20 10 Fort Sumner..................... 70 96 70 96 / 30 10 20 20 Roswell......................... 73 101 74 102 / 20 10 20 20 Picacho......................... 67 93 66 93 / 30 30 30 40 Elk............................. 63 89 63 89 / 40 40 40 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for the following zones... NMZ504-506-507-510>515-517>519-521>523-527>529. &&
Hazardous weather outlook, Aug 6, 11:28 AM MDT, 4 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 1128 AM MDT Tue Aug 6 2019 NMZ501>540-071100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 1128 AM MDT Tue Aug 6 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms with heavy rainfall over much of northern and central New Mexico will elevate the flash flood threat today and tonight, especially over burn scars, steep terrain, urban drainages, and in areas where recent heavy rain has fallen. Storm motions will be slow and erratic with rainfall rates over 2 inches per hour. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms with heavy rainfall will continue to impact much of northern and central New Mexico from Wednesday through the weekend. The potential for flash flooding will increase with each day of heavy rainfall, particularly over burn scars, steep terrain, urban drainages, and areas that receive additional heavy rainfall. Storm motions will gradually become more south to north then southwest to northeast through the week. Rainfall rates over 2 inches per hour are expected. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding, strong winds, and hail through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. Guyer
In the hours before
Special weather statement, Aug 6, 12:01 PM MDT, 4 hours before
Special Weather Statement National Weather Service Albuquerque NM 1201 PM MDT Tue Aug 6 2019 NMZ522-523-061830- Central Highlands-Estancia Valley- 1201 PM MDT Tue Aug 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TORRANCE COUNTY UNTIL 1230 PM MDT... At 1200 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Clines Corners, or 17 miles southeast of Moriarty, moving northeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Clines Corners. This includes the following highways... Interstate 40 between Mile Markers 211 and 221. Highway 285 between Mile Markers 234 and 253. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent dangerous cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3479 10586 3495 10590 3508 10565 3480 10551 TIME...MOT...LOC 1800Z 240DEG 6KT 3490 10576 24
Special weather statement, Aug 6, 12:47 PM MDT, 3 hours 14 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1247 PM MDT Tue Aug 6 2019 NMZ523-061915- Central Highlands- 1247 PM MDT Tue Aug 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND SOUTHEASTERN SANTA FE COUNTIES UNTIL 115 PM MDT... At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Clines Corners, or 20 miles northeast of Moriarty, moving northeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of southwestern San Miguel and southeastern Santa Fe Counties. This includes Highway 285 between Mile Markers 254 and 268. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. && LAT...LON 3504 10577 3521 10588 3536 10567 3512 10551 TIME...MOT...LOC 1847Z 240DEG 6KT 3517 10575 24
Special weather statement, Aug 6, 1:41 PM MDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
141 PM MDT Tue Aug 6 2019
NMZ512-515-518-523-529-062015-
Northeast Highlands-West Slopes Sangre de Cristo Mountains-East
Slopes Sangre de Cristo Mountains-Santa Fe Metro Area-Central
Highlands-
141 PM MDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN MIGUEL AND
SOUTHEASTERN SANTA FE COUNTIES UNTIL 215 PM MDT...
At 140 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rowe, or 22 miles southeast of Santa Fe, moving south at 15 mph.
Dime size hail will be possible with this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Pecos, Upper Colonias, Lamy, Ribera, Rowe, Chapelle, South San
Ysidro, North San Ysidro, San Pablo and Lower Colonias.
This includes the following highways...
Interstate 25 near Mile Marker 293, and between Mile Markers 301 and
333.
Highway 285 between Mile Markers 268 and 281.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3537 10524 3522 10588 3553 10588 3563 10553
3560 10550 3562 10550 3564 10548
TIME...MOT...LOC 1940Z 340DEG 13KT 3548 10563
24Special weather statement, Aug 6, 1:49 PM MDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Albuquerque NM 149 PM MDT Tue Aug 6 2019 NMZ518-521-522-062015- Sandia/Manzano Mountains-Santa Fe Metro Area-Estancia Valley- 149 PM MDT Tue Aug 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL AND SOUTHWESTERN SANTA FE COUNTIES UNTIL 215 PM MDT... At 149 PM MDT, Doppler radar was tracking a strong thunderstorm near Galisteo, or 22 miles south of Santa Fe, moving northwest at 10 mph. Nickel size hail will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Cerrillos Hills State Park, Galisteo, Los Cerrillos, Madrid and Golden. This includes Interstate 25 near Mile Marker 270. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3539 10590 3520 10600 3528 10638 3554 10614 TIME...MOT...LOC 1949Z 123DEG 7KT 3536 10604 24
Special weather statement, Aug 6, 1:53 PM MDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Albuquerque NM 153 PM MDT Tue Aug 6 2019 NMZ504-062030- Northwest Highlands- 153 PM MDT Tue Aug 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKINLEY COUNTY UNTIL 230 PM MDT... At 152 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Ojo Encino, or 33 miles west of Cuba, moving northwest at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Pueblo Pintado. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3588 10731 3575 10751 3587 10772 3600 10751 TIME...MOT...LOC 1952Z 123DEG 7KT 3587 10751 24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:24 PM MDT | Special Weather Statement | ABQ | Mora | 36 min |
| Aug 6, 2:12 AM MDT | Areal Flood Advisory | ABQ | Colfax | 108 min |
| Aug 6, 10:49 AM MDT | Flash Flood Watch | ABQ | 11 hr | |
| Aug 6, 12:01 PM MDT | Special Weather Statement | ABQ | Torrance | 29 min |
| Aug 6, 12:09 PM MDT | Areal Flood Advisory | ABQ | Taos | 2 hr |
| Aug 6, 12:32 PM MDT | Flash Flood Warning | ABQ | Colfax | 53 min |
| Aug 6, 12:47 PM MDT | Special Weather Statement | ABQ | Santa Fe | 28 min |
| Aug 6, 1:14 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Aug 6, 1:41 PM MDT | Special Weather Statement | ABQ | Santa Fe | 34 min |
| Aug 6, 1:49 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| Aug 6, 1:53 PM MDT | Special Weather Statement | ABQ | 37 min | |
| Aug 6, 1:55 PM MDT | Severe Thunderstorm Warning | ABQ | Taos | 22 min |
| Aug 6, 2:05 PM MDT | Areal Flood Advisory | ABQ | Sandoval, San Miguel, Santa Fe | 115 min |
| Aug 6, 2:24 PM MDT | Flash Flood Warning | ABQ | Sandoval, Santa Fe | 2 hr |
| Aug 6, 2:36 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 114 min |
| Aug 6, 3:01 PM MDT | Areal Flood Advisory | ABQ | Colfax | 119 min |
| Aug 6, 3:09 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Aug 6, 3:10 PM MDT | Flash Flood Warning | ABQ | Colfax | 66 min |
| Aug 6, 3:25 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Aug 6, 4:31 PM MDT | Special Weather Statement | ABQ | Bernalillo | 44 min |
| Aug 6, 4:45 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Aug 6, 5:03 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval | 87 min |
| Aug 6, 5:23 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.